Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 58, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 19, 2002, 1:32 AM CST for 5 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2002, 1:32 AM CST (07:32 UTC)
- Expired
- Dec 19, 2002, 7:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 190732 FFWBNA TNC005-083-085-125-161-191330- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 131 AM CST THU DEC 19 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... BENTON...HOUSTON...HUMPHREYS...MONTGOMERY...AND STEWART COUNTIES IN TENNESSEE. THIS INCLUDES THE CITIES OF CAMDEN...CLARKSVILLE...DOVER...ERIN... AND WAVERLY. * UNTIL 730 AM CST * AT 130 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OCCURRING ACROSS THE WARNED AREA IN NORTHWEST MIDDLE TENNESSEE. RADAR ESTIMATES AND GROUND REPORTS INDICATE THAT THESE AREAS WILL RECEIVE AROUND A HALF INCH OF RAIN PER HOUR DURING THE NEXT FEW HOURS. WITH THE GROUND ALREADY MOIST FROM PREVIOUS RAINS, EVEN A LIMITED RUNOFF INTO CREEKS AND STREAMS COULD PRODUCE FLOODING. ALSO, BUILDUP OF WATER ON STREETS IN URBAN AREAS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS LATER IN THE MORNING. REMEMBER, FLOODING IS THE NUMBER ONE WEATHER KILLER, AND MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. PLEASE USE CAUTION WHILE DRIVING, AND REMEMBER NOT TO CROSS WATER OF UNKNOWN DEPTH. && MAR $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 10:01 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 18, 10:01 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPEED 2ND PARA NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CST WED DEC 18 2002 COLD FRONT IN THE PLAINS EXTENDS FROM THE SURFACE LOW IN NORTHERN MINNESOTA SOUTHWARD ALONG THE ILLINOIS-IOWA BORDER THEN SSW TO THE DALLAS-WITCHITA FALLS AREA. FRONT APPEARS TO MOVE EASTWARD AT ABOUT 15 KT. HUGE H5 LOW OVER THE NORTHERN PLAINS CENTERED NEAR EASTERN NORTH DAKOTA APPEARS TO BE MOVING SLOWLY NORTHEASTWARD. SOUTHERN END OF ATTACHED TROUGH IN THE TEXAS PANHANDLE APPEARS TO BE MOVING SOMEWHAT FASTER. LEADING EDGE OF MAIN PRECIPITATION BAND ASSOCIATED WITH THIS SYSTEM HAS MOVED EASTWARD OVER THE PAST 2 HOURS AT ABOUT 25 KT BUT APPEARS TO LOSE STRENGTH AS IT ATTEMPTS TO PUSH EASTWARD. THIS IS IN ABOUT THE SAME AREA AS PREDICTED BY LOCAL MICRO ETA MODEL. MICRO ETA KEEPS THE MAIN PRECIP BAND IN ABOUT THE SAME POSITION THROUGH 08Z...THEN PUSHES THE MAIN PRECIP BAND RAPIDLY EASTWARD INTO NORTHWESTERN MIDDLE TENNESSEE FROM 08Z TO 13Z REACHING BNA BY 15Z. THUS IT APPEARS THAT ANY SEVERE WILL BE AFTER 08Z FOR NORTHWEST AND MID MORNING FOR BNA AREA. CURRENT ZONE PACKAGE SEEMS TO HANDLE THIS WELL AND WILL NOT AMEND ATTM. .BNA...NONE. JLM
Hazardous weather outlook, Dec 18, 4:00 PM CST, 9 hours 32 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-191130- HAZARDOUS WEATHER OUTLOOK. . . .UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... A STRONG SOUTHERLY FLOW OF AIR...AHEAD OF A COLD FRONT THAT STRETCHED FROM A LOW OVER MINNESOTA...THEN ACROSS THROUGH THE UPPER MISSISSIPPI VALLEY AND THE SOUTHERN PLAINS...WILL INCREASE OUR MOISTURE AND HELP TO DESTABILIZE THE ATMOSPHERE OVERNIGHT. AS THE FRONT MOVES EAST...THUNDERSTORMS WILL BECOME LIKELY AFTER MIDNIGHT ALONG THE TENNESSEE RIVER AND AROUND DAWN THURSDAY FOR THE NASHVILLE AREA. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. SUPERCELL THUNDERSTORMS ARE ALSO POSSIBLE AND MAY RESULT IN THE FORMATION OF A FEW TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS MAY BE NECESSARY LATE TONIGHT AND EARLY THURSDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN... THE COLD FRONT...WHICH WILL BE TRIGGERING THESE THUNDERSTORMS WILL REACH EAST TENNESSEE LATE THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED FRIDAY THROUGH TUESDAY. END/ORCHANIAN
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.